Alert archive / New York / Frost Advisories in 2012

Frost Advisory 10, NWS Albany, NY

September 19, 20124 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this frost advisory at Sep 19, 2012, 4:22 AM EDT for 4 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Sep 20, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 4:22 AM EDT (08:22 UTC)
In effect from
Sep 20, 2012, 2:00 AM EDT
Expired
Sep 20, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 67 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WWUS71 KALY 190822
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
422 AM EDT WED SEP 19 2012

MAZ001-NYZ032-033-042-082-083-VTZ013>015-192100-
/O.NEW.KALY.FR.Y.0010.120920T0600Z-120920T1300Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
422 AM EDT WED SEP 19 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY.

* LOCATIONS...NORTHERN
  HERKIMER...HAMILTON...WARREN...BENNINGTON...WINDHAM AND
  NORTHERN BERKSHIRE COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...33 TO 36 DEGREES.

* TIMING...LATE TONIGHT INTO THURSDAY MORNING.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL
  DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
824 
WWUS71 KALY 191931
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT WED SEP 19 2012

MAZ001-NYZ032-033-042-082-083-VTZ013>015-200400-
/O.CON.KALY.FR.Y.0010.120920T0600Z-120920T1300Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
331 PM EDT WED SEP 19 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* LOCATIONS...NORTHERN HERKIMER...HAMILTON...WARREN... 
  BENNINGTON...WINDHAM AND NORTHERN BERKSHIRE COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO THURSDAY MORNING.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL 
  DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
253 
WWUS71 KALY 192327
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
727 PM EDT WED SEP 19 2012

MAZ001-NYZ032-033-042-082-083-VTZ013>015-201300-
/O.CON.KALY.FR.Y.0010.120920T0600Z-120920T1300Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
727 PM EDT WED SEP 19 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* LOCATIONS...NORTHERN HERKIMER...NORTHERN
  FULTON...HAMILTON...WARREN...BENNINGTON...WINDHAM AND NORTHERN
  BERKSHIRE COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO THURSDAY MORNING.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL 
  DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
730 
WWUS71 KALY 201302
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
902 AM EDT THU SEP 20 2012


MAZ001-NYZ032-033-042-082-083-VTZ013>015-201415-
/O.EXP.KALY.FR.Y.0010.000000T0000Z-120920T1300Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
902 AM EDT THU SEP 20 2012

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE WARMED INTO 40S SO THE FROST HAS ENDED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 19, 2:01 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 19, 2:01 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
201 AM EDT WED SEP 19 2012

.SYNOPSIS...
A COLD FRONT WILL SLIDE EAST OF THE REGION OVERNIGHT.  HIGH PRESSURE
WILL BUILD IN FROM THE WEST ON WEDNESDAY AND DOMINATE OUR WEATHER
THROUGH THE END OF THIS WEEK. ANOTHER STRONG COLD FRONT IS EXPECTED
TO IMPACT THE REGION DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 115 AM...THE COLD FRONT WAS MOVING EAST ACROSS THE WESTERN NEW
ENGLAND ZONES AND WILL BE OUT OF THE ALY FORECAST AREA BEFORE 300
AM. STILL SCT TO NUMEROUS SHOWERS ACROSS THE REGION BEHIND THE
FRONT...SO WILL CONTINUE WITH CHANCE POPS OVER MOST OF NY...AND
LIKELY POPS FOR ANOTHER HOUR OR TWO OVER WESTYERN NEW ENGLAND. HAVE
ADJUSTED HOURLY TEMP GRIDS TO ACCOUNT FOR CURRENT CONDITIONS AND
TRENDS.

.PREV DISCUSSION...
ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN A TENTH OF INCH MOST
PLACES...EXCEPT UP TO A QUARTER TO HALF AN INCH OVER WESTERN NEW
ENGLAND.

TEMPERATURES WILL TURN COOLER BEHIND THE FRONT...DROPPING INTO THE
50S OVERNIGHT...UPPER 40S ADIRONDACKS. NO CHANGES IN THE OVERNIGHT
LOWS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
WEDNESDAY WILL SEE HIGHS IN THE 60S...ONLY 50S ACROSS THE MOUNTAIN.
IT MIGHT BE COOL ENOUGH FOR SOME LAKE EFFECT LIGHT SHOWERS OR
SPRINKLES...SO SLIGHT POPS CONTINUE OVER THE MOHAWK
VALLEY/ADIRONDACKS. OTHERWISE IT WILL BE DRY AND BRISK WITH A MOSTLY
SUNNY SKY.

IT TURNS DOWNRIGHT CHILLY WEDNESDAY NIGHT WITH A CLEAR SKY AND
DIMINISHING WIND. IT LOOKS CHILLY ENOUGH FOR FROST/FREEZE ISSUES
ACROSS OUR NORTHERN AREAS. THESE HAVE BEEN HIGHLIGHTED IN THE GRIDS
AS OVERNIGHT LOWS DIP TO NEAR FREEZING. WE WILL CONTINUE TO MENTION
IN OUR HAZARDOUS WEATHER OUTLOOKS.

FROM THE CAPITAL REGION AND POINTS SOUTH...LOOK FOR LOWS AROUND 40.

THURSDAY LOOKS MOSTLY SUNNY AS HIGH PRESSURE  SLIDES TO OUR SOUTH.
IT LOOKS MOSTLY SUNNY WITH HIGHS MAINLY IN THE 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH CONFIDENCE FORECAST AS THE 12Z ECMWF/GFS/AND CMC ARE IN GOOD
AGREEMENT.

THE EXTENDED FORECAST BEGINS WITH OUR AREA SANDWICHED BETWEEN A
COLD FRONT IN THE OHIO VALLEY...AND A WEAK LOW WELL TO OUR EAST.
THEREFORE WE FEEL OUR WEATHER WILL REMAIN DRY WITH AT LEAST SOME
SUNSHINE. THE SLOW MOVING COLD FRONT...AND A DIGGING TROUGH
ALOFT...COULD BRING SOME SHOWERS TO THE REGION...MAINLY SATURDAY
AFTERNOON INTO SUNDAY. PWAT VALUES LOOK TO CLIMB...BUT NOT
ESPECIALLY HIGH...GENERALLY TOPPING OUT NEAR 1.5 INCHES SATURDAY
AFTERNOON AND EVENING. EITHER WAY THIS SYSTEM WILL HAVE LESS GULF OF
MEXICO MOISTURE TO WORK WITH THAN TODAY/S SYSTEM. THEREFORE WE ARE
NOT EXPECTING A LOT OF RAIN WITH THIS SYSTEM AND PROBABLY NO
WASHOUTS.

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST
INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS PERSISTING ACROSS THE
HIGHER TERRAIN.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT CONTINUES TO MOVE EASTWARD ACROSS ERN NY AND
WRN NEW ENGLAND THIS MORNING. HIGH PRESSURE WILL BUILD IN FROM THE
OHIO VALLEY DURING THE AFTERNOON...AND CREST OVER THE NORTHEAST TONIGHT.

A MIXTURE OF VFR/HIGH MVFR CIGS CONTINUE ACROSS THE TAF SITES THE
NEXT FEW HOURS WITH THE BATCH OF SHOWERS WITH THE COLD FRONT.
EXPECT ALL THE TAF SITES /KGFL...KALB...KPSF...AN KPOU/ TO RISE TO
VFR LEVELS TOWARDS 12Z.

VFR CONDITIONS WILL PREVAIL FROM THE LATE MORNING THROUGH THE
AFTERNOON WITH JUST A FEW-SCT CUMULUS AROUND.

THE WINDS WILL SHIFT TO W/NW AT ALL THE SITES BTWN 06Z-08Z AT
7-15 KTS WITH A FEW GUSTS AROUND 25 KTS AT KALB...AND KPSF. THE
WINDS WILL CONTINUE FROM THE N/NW IN THE LATE MORNING THROUGH THE
AFTERNOON AT AROUND 10 KTS. EXPECT LIGHT TO CALM WINDS AFT 23Z
WITH THE SFC HIGH BUILDING IN.

OUTLOOK...
WED NIGHT-FRI...VFR. NO SIG WX.
SAT NIGHT-SUN...VFR. CHC -SHRA WITH MVFR CIGS.

&&

.FIRE WEATHER...
THE HEAVY RAIN WILL MOVE OF OUR REGION OVERNIGHT. IN ITS WAKE MUCH
DRIER WEATHER ON WEDNESDAY WITH RH VALUES DROPPING INTO THE 30S AND
40S (HIGHER TERRAIN) BY AFTERNOON.

DRY WEATHER WITH NORMAL DIURNAL TRENDS (HI RH AT NIGHT/LOW BY DAY)
WILL CONTINUE INTO THURSDAY AND FRIDAY.

&&

.HYDROLOGY...
WE ENDED UP WITH A LOT MORE RAIN THAN WE FORECASTED...3 INCHES IN
AND AROUND THE CAPITAL DISTRICT...AND OVER 6 INCHES TO OUR
SOUTHWEST. THERE WAS FLASH FLOODING AND EVEN A FEW RIVERS CAME OUT
OF THEIR BANKS (LIKE PRATTSVILLE) FOR THE FIRST TIME THIS YEAR!

ADDITIONAL SCATTERED SHOWERS WILL BE MUCH LIGHTER AND SHOULD HAVE NO
ADDITIONAL IMPACT ON OUR WATERSHED. THEY WILL BE ALL BUT GONE
WEDNESDAY (EXCEPT FOR MAYBE SOME LAKE EFFECT SPRINKLES).
OTHERWISE...DRY WEATHER WILL HOLD THROUGH FRIDAY.

THE NEXT CHANCE OF RAIN LOOKS LIKE SATURDAY INTO SUNDAY WITH
GENERALLY LIGHT AMOUNTS OF QPF.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/GJM
NEAR TERM...HWJIV/GJM
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...WASULA
FIRE WEATHER...HWJIV
HYDROLOGY...
Hazardous weather outlook, Sep 18, 10:43 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1043 PM EDT TUE SEP 18 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1043 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:20 PM EDTSevere Thunderstorm WarningALYDutchess55 min
Sep 18, 8:43 PM EDTRiver Flood WarningALYGreene, Schoharie3 hr

Nearby

Frost Advisories in New York, 2012Frost Advisories in Vermont, 2012Frost Advisories in Massachusetts, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.